Honolulu – Colby Chun is a bright, energetic and curious boy, but his family spends the first year of his life, treading his painful, tingling and sometimes bleeding skin, KITV reported. was diagnosed with eczema when he was only a few months old, so his doctor prescribed a local steroid ointment. When his skin was clear, his parents stopped applying the cream. Then his condition worsened. "He screamed all night and could not sleep," said Colby's father, Matt. "It was terrible."
They tried the cream again, and they seemed to work, so they stopped it again.
"This is the rebound effect of stopping steroids," said Christy, Colby's mother. "We'll use it for a few days, and when we stop using it when we think it's effective, we'll stop using it and then we'll get back and we'll come back."
Matt and Christie were confused and stressed. Such were their doctors as well.
They were looking for answers. Despite the repulsion of the doctors, they determined that the culprit was the steroid cream. cruelly. This condition is called topical steroid deprivation or TSW. "It can be difficult to diagnose just because the symptoms mimic many things we see," said Dr. Paul Eakin, a pediatrician at Kapiolani. Medical Center.
Dr. Eakin says patients who complain of burning, burning or bright red skin after stopping treatment with steroids are often diagnosed with skin infections or other conditions rather than TSW. I think the patients or parents of children who have eczema should be cautious in general, "he said. Eakin recommends other creams and treatments for eczema, and ̵
Through their research, Kristi and Matt realized that Colby's condition was not so mysterious. The couple is related to other people in Hawaii and around the country who deal with TSW.
They hope to turn their experience into a lesson for others, especially for young parents. "Christie said.